MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74021154
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374)
Date of Event 11/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery was performed on (b)(6) 2023, the patient experienced pain and patella (bone) dislocation.Patella(bone) tracking disorder was already noted at the time of the primary surgery.It is possible that it was related to the installation of the primary implants.This adverse event was treated by a revision surgery on (b)(6) 2023, in which a jrny ii cr fem ox np rt sz 4, journey tibia base np rt sz 3 and jrny ii cr isrt xlpe rt sz 3-4 11mm were exchanged to competitor products.Patient's current health status is unknown.No more information is available.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, based on the information provided, the root cause of the reported adverse event was likely related to not resurfacing the patella at the time of the implantation of the primary implants as recommended in the instructions for use for knee systems.The report stated that all products including the patella were replaced with competitor's products.The impact to the patient beyond the reported pain, patella dislocation, and the subsequent revision cannot be confirmed since the health status of the patient is unknown.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the tibial baseplate, a review of complaint history revealed similar events over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.For the insert and femoral component, the complaint history review for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events.A review of the instructions for use documents for knee systems provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or post operative.Additionally, the description of system section revealed that outcome data reported in some registries suggest that resurfacing the patella during primary total knee arthroplasty should be considered since it may decrease the rate of revision, provided the patient¿s anatomical and clinical conditions allow.Smith & nephew describes patella resurfacing steps in the surgical technique guide and makes available implants and instruments to perform this surgical step.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include not resurfacing the patella at index surgery, traumatic injury, patient condition, postoperative care, size selected or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H6: medical device problem code.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery was performed on (b)(6) 2023, the patient experienced pain and patella dislocation.Patella tracking disorder was noted from the primary surgery.This adverse event was treated by a revision surgery on (b)(6) 2023, in which a jrny ii cr fem ox np rt sz 4, journey tibia base np rt sz 3 and jrny ii cr isrt xlpe rt sz 3-4 11mm were exchanged to competitor products.Patient's current health status is unknown.

Brand Name
JRNY II CR FEM OX NP RT SZ 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18527132
Report Number1020279-2024-00145
Device Sequence Number20450439
Product Code JWH
UDI-Device Identifier00885556422854
UDI-Public00885556422854
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74021154
Device Lot Number23HM16331
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer12/26/2023
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date02/21/2024
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JOURNEY TIBIA BASE NP RT SZ 3; JRNY II CR ISRT XLPE RT SZ 3-4 11MM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown